MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H AMISTEM-H PROXIMAL COATING STD. SIZE 1; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA AMISTEM H AMISTEM-H PROXIMAL COATING STD. SIZE 1; CEMENTLESS HIP STEM
Catalog Number 01.18.171
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 december 2018 lot 177114: (b)(4) items manufactured and released on 05 february 2018.Expiration date: 2023-01-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director on december 18, 2018 early stem mobilization 9 months after cementless total hip arthroplasty in a (b)(6) man.Radiographic images provided show a proximally mobilized stem.No information concerning patient general health status or concomitant conditions that may have affected stem integration process is available.The patient is young and looks like a rather large and heavy man with a very narrow canal, a condition that is probably a challenge for any femoral stem, but we cannot ascribe to this situation such an early failure of the arthroplasty.On the basis of information received, the cause of this event cannot be determined.
 
Event or Problem Description
About 10 months after primary the surgeon will revise the patient for stem aseptic loosening.More info will be available after revision.Revision surgery planned on (b)(6) 2019.
 
Additional Manufacturer Narrative
Additional information received after the revision: the stem was easily removed during surgery.Aseptic loosening confirmed.Revision completed successfully.

Brand Name
AMISTEM H AMISTEM-H PROXIMAL COATING STD. SIZE 1
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8202417
Report Number3005180920-2018-01044
Device Sequence Number10815813
Product Code LZO
UDI-Device Identifier07630030804366
UDI-Public07630030804366
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2023
Device Catalogue Number01.18.171
Device Lot Number177114
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR